MAUDE Adverse Event Report: SYNTHES GMBH 3.5MM VA PPFX GT RING ATTCHMT PLATE/SMALL/LEFT; PLATE, FIXATION, BONE

SYNTHES GMBH 3.5MM VA PPFX GT RING ATTCHMT PLATE/SMALL/LEFT; PLATE, FIXATION, BONE
Catalog Number 02.221.101
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that va locking ppfx greater trochanter ring and 3.5 val great troch rng atch pl/lrg/rt and 3.5 val great troch ring attach pl/sm/lt were involved in an event.During a procedure to repair a fracture around a total hip, attempts to attach the small gt ring attachment plate to the va-lcp ppfx proximal femur plate were unsuccessful due to stripped screws on the gt ring attachment.Further attempts to remove screws from the large gt ring plate also resulted in stripped screws.All screws from the gt ring plates (four in total) were found to be stripped, preventing attachment.The procedure was completed without the gt ring attachment plate, resulting in a delay of approximately 10 minutes.There was no reported patient harm or consequence, and the patient outcome was good.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: visual analysis of the returned sample revealed that va locking ppfx greater trochanter ring was found with the part number: 60335962 connecting screws stripped from the threads and stardrive feature.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection for the va locking ppfx greater trochanter ring was not performed due to post manufacturing damage.A functional test was performed and the screw could no be connected properly to plate.The overall complaint was confirmed as the observed condition of the va locking ppfx greater trochanter ring would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.There is no indication that a design or manufacturing issue has caused the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot.01/14/2026: dhr/shr review for this following part/lot combination conducted.Product code: 02.221.101-us.Lot number: 6401p94.Manufacturing date: 06/09/2023.Expiry date: n/a.No non-conformance / manufacturing irregularities were identified.Dhr for the following device conducted: product code: 02.221.180.Lot number: 2011p84.Manufacturing date: 12/14/2022.Expiration date: n/a (non-sterile).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d10 if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM VA PPFX GT RING ATTCHMT PLATE/SMALL/LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key24143834
Report Number8030965-2026-00717
Device Sequence Number18391841
Product Code HRS
UDI-Device Identifier10886982276148
UDI-Public(01)10886982276148(10)6401P94
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K210205
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.221.101
Device Lot Number6401P94
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/01/2026
Supplement Date Received by Manufacturer02/05/2026
02/11/2026
02/13/2026
Initial Report FDA Received Date01/22/2026
Supplement Report FDA Received Date02/09/2026
02/13/2026
02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5 VAL GREAT TROCH RING ATTACH PL/SM/LT; 3.5 VAL GREAT TROCH RNG ATCH PL/LRG/RT; CONNECSCR F/VA LOCKING PPFX GREATER TROC; CONNECSCR F/VA LOCKING PPFX GREATER TROC; CONNECSCR F/VA LOCKING PPFX GREATER TROC; CONNECSCR F/VA LOCKING PPFX GREATER TROC; VA LOCKING PPFX GREATER TROCHANTER RING
Patient SexUnknown